Alert archive / Virginia / Special Weather Statements in 2015
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Jun 25, 2015, 4:21 PM EDT for Franklin County, Virginia. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2015, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 25, 2015, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Blacksburg, VA
County Franklin County, VA
The radar
The Roanoke radar (KFCX), 57 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:38 PM EDT | HAIL 0.88 | 4 Ene Rocky Mount, VA | |
| Jun 25, 4:53 PM EDT | HAIL 1 | 2 Wnw Penhook, VA | 1 INCH HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
831
WWUS81 KRNK 252021
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT THU JUN 25 2015
VAZ033-034-044-252100-
BEDFORD-PITTSYLVANIA-FRANKLIN-
421 PM EDT THU JUN 25 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PITTSYLVANIA AND
EAST CENTRAL FRANKLIN COUNTIES...
AT 419 PM EDT...A STRONG THUNDERSTORM WAS NEAR WESTERN SMITH MOUNTAIN
LAKE...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PENHOOK...
NORTH SHORE...
PITTSVILLE...
UNION HALL...
AND AJAX.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE PONDING
OF WATER ON ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
LAT...LON 3703 7990 3710 7989 3707 7943 3706 7944
3706 7941 3687 7949
TIME...MOT...LOC 2019Z 280DEG 24KT 3704 7980
$$
MBSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 25, 11:05 AM EDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jun 25, 11:05 AM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1105 AM EDT THU JUN 25 2015 .SYNOPSIS... HIGH PRESSURE ACROSS THE REGION WILL GIVE WAY TO A WARM FRONT THAT WILL LIFT NORTH THROUGH THE AREA LATER TODAY. THE BOUNDARY WILL THEN DROP BACK SOUTH AS A COLD FRONT TONIGHT BRINGING BETTER CHANCES OF SHOWERS AND STORMS. THIS WEEKEND...A TROUGH OF LOW PRESSURE WILL DEEPEN OVER THE OHIO VALLEY AND HELP TREND TEMPERATURES COOLER ACROSS THE AREA...ALL THE WHILE MAINTAINING THE CHANCE OF ADDITIONAL SHOWERS AND STORMS...SOME POTENTIALLY WITH HEAVY RAIN....ESPECIALLY ON SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1030 AM EDT THURSDAY... CHALLENGING FORECAST PATTERN REMAINS IN PLACE FOR TODAY. CURRENTLY KEEPING AN EYE ON A THUNDERSTORM COMPLEX MAKING ITS WAY EAST ACROSS SOUTHERN OHIO AND NORTHERN KENTUCKY. WHILE CLOUD TOPS CONTINUE TO WARM AS THE SYSTEM ADVANCES EAST...ALSO NOTICING THAT THE CONVECTION IS PUTTING DOWN AN OUTFLOW BOUNDARY THAT WILL ALSO SPREAD EASTWARD THROUGH THE DAY. RAPID UPDATE MODELS SUCH AS THE HRRR AND RAP ARE INDICATING SOME DEVELOPMENT OF SHOWERS AND THUNDERSTORMS THIS EVENING ALONG THE BOUNDARY AS IT APPROACHES THE WESTERN RIDGES...HOWEVER EXPECT THE CONVECTION TO BREAK UP AS IT PASSES OVER THE MOUNTAINS AND ENCOUNTERS DOWNSLOPE FLOW. SOME REDEVELOPMENT IS POSSIBLE ACROSS THE PIEDMONT AFTER SUNSET... HOWEVER THE SYSTEM WILL EXIT RAPIDLY TO THE EAST. HAVE ADDED CHANCE OF THUNDERSTORMS WORDING TO THE FORECAST FOR THIS EVENING FOR MUCH OF THE AREA BASED ON THE ABOVE THINKING. ALSO...ADJUSTED TEMPERATURES A LITTLE HIGHER FOR THIS AFTERNOON ACROSS THE PIEDMONT BASED ON THE LOWER THAN EXPECTED CLOUD COVER PER LATEST SATELLITE IMAGERY. AS OF 240 AM EDT THURSDAY... WEAK HIGH PRESSURE OVER THE REGION EARLY THIS MORNING WILL ATTEMPT TO MAINTAIN DRY CONDITIONS THROUGH LATE TODAY AS LOW LEVEL MOISTURE RETURNS WITH A FAINT WARM FRONT LIFTING BACK NORTH THIS AFTERNOON. HOWEVER MAY INITIALLY HAVE A FEW SHRA/TSRA OVER THE SE EARLY ON WHERE RETURN FLOW COMBINES WITH AN AXIS OF HIGHER THETA-E AS DEPICTED BY MOST SOLUTIONS. MAIN FOCUS FOR THE AFTERNOON WILL THEN SHIFT TO THE UPSTREAM MIDWEST MCS AS IT APPROACHES AND LIKELY LAYS DOWN AN OUTFLOW ACROSS THE NW LATE WHILE THE REMNANT WAVE STARTS TO INTERACT WITH HIGHER PWATS OUT EAST. ALTHOUGH FOR NOW APPEARS THE MAIN PORTION OF THE INDUCED WAVE WILL STAY TO THE NORTH...ENOUGH LIFT LOOKS TO CAUSE CONVECTION TO FIRE ACROSS EASTERN SECTIONS LATER THIS AFTERNOON WHERE THE FLOW WILL BE MORE SW WITH A VOID OVER THE WEST PER DEEPER WESTERLY TRAJECTORIES. TIMING OF THIS A BIT TRICKY AS MAY TAKE UNTIL EARLY THIS EVENING FOR DEEPER MOISTURE AND INSTABILITY TO COME TOGETHER UNDER THE SHORTWAVE...BUT ENOUGH TO GO WITH HIGHER CHANCES NORTH/EAST THIS AFTERNOON WHILE KEEPING ISOLATED ELSEWHERE. ANY SEVERE THREAT LOOKS RATHER MARGINAL UNTIL LATE GIVEN WEAK FLOW ALOFT AND FOCUS BUT WITH A BOUNDARY CROSSING SOME ISOLATED THREAT LOOKS IN STORE MAINLY EAST WHERE BETTER LOW LEVEL CONVERGENCE APPEARS LIKELY. OTRW HEAT AND HUMIDITY TO REBOUND TODAY PER 85H TEMPS RISING BACK TO NEAR 22C UNDER WEST/SW FLOW. HOWEVER THIS MAY BE CURTAILED SOME OVER THE NORTH/WEST PER DEBRIS CLOUDS AND LATER SHRA FROM THE UPSTREAM MCS. THUS KEPT VALUES ON THE LOW END OF MOS WEST WHILE TAKING HIGHS OUT EAST BACK TO THE LOW 90S WHERE SHOULD SEE MORE SUN. MORE WIDESPREAD STRONGER CONVECTION MAY COME THIS EVENING AS THE RESIDUAL OUTFLOW SLIDES THROUGH THE FAR WEST AND THE TRAILING COLD FRONT SINKS SOUTH INTO THE CENTRAL CWA OVERNIGHT BEHIND THE PASSING WAVE. MID LEVEL WINDS ALSO INCREASE DURING THE EVENING WITH ENOUGH LEFTOVER INSTABILITY TO SUPPORT MORE ORGANIZED CLUSTERS/BANDS OVER THE NW AND A SECOND AREA ACROSS THE NE WITH THE IMPULSE. THUS HAVE BUMPED COVERAGE TO A PERIOD OF LIKELY POPS THIS EVENING MAINLY ALONG I-64 AND POINTS EAST TO THE NORTH OF HIGHWAY 460. IN BETWEEN...EXPECT WESTERLY FLOW TO AGAIN INHIBIT COVERAGE TO SOME DEGREE WITH MOSTLY 20/30 POPS PENDING HOW FAST STORMS WEAKEN AND TO WHAT EXTENT THEY CAN CROSS THE WESTERN RIDGES. LOWS BACK TO THE WARM/MUGGY REGIME WITH A RANGE OF 65- 72 OVERALL. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 324 AM EDT THURSDAY... A DISTURBANCE DEPARTS THE MID ATLANTIC COAST FRIDAY MORNING...LEAVING MOST OF THE AREA IN WESTERLY FLOW. FOR FRIDAY MORNING...HUMID BUT DRY CONDITIONS ARE EXPECTED. BEING IN BETWEEN TWO SYSTEMS FRIDAY AFTERNOON...A LEE TROUGH OVER THE COASTAL PIEDMONT AND DIURNAL HEATING ACROSS THE MOUNTAINS WILL BRING ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TO THE AREA. SINCE SPOTTY CONVECTION IS EXPECTED...RAISED FRIDAY AFTERNOON'S HIGHS INTO THE MID TO UPPER 80S WEST TO LOWER TO MID 90S EAST. FRIDAY NIGHT...AN UPPER LEVEL TROUGH OVER THE GREAT LAKES WILL PUSH A STRONG SURFACE WAVE AND COLD FRONT FROM THE UPPER MISSISSIPPI VALLEY TO THE OHIO VALLEY. PRE-FRONTAL SHORT WAVES WILL BRING SHOWERS ACROSS THE MOUNTAINS OVERNIGHT...THEN EAST OF THE BLUE RIDGE SATURDAY MORNING. THE COLD FRONT WILL HIT THE WESTERN SLOPES BY LATE AFTERNOON...THEN CLEARS THE PIEDMONT EARLY SUNDAY MORNING. STRONG MOISTURE ADVECTION IN AN ALREADY MOIST ENVIRONMENT BRINGS CONCERNS OF FLASH FLOODING SATURDAY. MODELS VARY ON PWATS BUT CLOSE TO 2SD. FOR THE PERIOD FROM FRIDAY NIGHT INTO SATURDAY NIGHT...FIRST GUESS AMOUNTS ARE UP TO AN INCH AND A HALF /1.5/ FOR ANY GIVEN LOCATION. SOUTHEAST FLOW AHEAD OF THE FRONT WILL SQUEEZE OUT MORE ALONG EASTERN SLOPES OF THE BLUE RIDGE WITH 2 TO 3 INCHES POSSIBLE. ALSO WITH THIS STRONG SYSTEM...SEVERE WEATHER IS POSSIBLE. HOWEVER...MORNING SHOWERS AND CONTINUED OVERCAST CONDITIONS SATURDAY WILL LIMIT HEATING AND REDUCE THE CHANCE FOR WIDESPREAD SEVERE STORMS. IF SKIES MANAGE TO BREAK AND TRIPLE POINT LOCATION (CURRENTLY FORECASTED TOWARDS NORTHERN VIRGINIA) IS FARTHER TO THE SOUTH...SEVERE POTENTIAL WILL BE HEIGHTENED WITH ORGANIZED MULTI- CELLAR STORMS. STRAIGHT LINE WINDS BEING THE PRIMARY THREAT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 230 PM EDT WEDNESDAY... THE FRONT WILL BE EAST OF THE FORECAST AREA SUNDAY MORNING THEN THERE SHOULD BE A BREAK IN THE PRECIPITATION FOR SUNDAY NIGHT AND MONDAY WITH HIGH PRESSURE OVER THE REGION. AMOUNT OF CLOUD COVER IS MORE QUESTIONABLE BUT WILL HAVE LOW TO NO PROBABILITY OF PRECIPITATION. ECMWF MOVES WARMER AIR BACK ACROSS THE TENNESSEE VALLEY AND MID ATLANTIC REGION ON TUESDAY...IN ADVANCE OF THE NEXT COLD FRONT. THE CHANCE OF SHOWERS AND THUNDERSTORMS ARRIVES ALONG AND AHEAD OF THE NEXT FRONT...WHICH THE MODELS BRING THROUGH THE FORECAST AREA WEDNESDAY. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... AS OF 645 AM EDT THURSDAY... LOW END VFR STRATO-CU CONTINUES ACROSS MUCH OF THE REGION EARLY THIS MORNING IN RESPONSE TO LOW LEVEL MOISTURE RETURNING NORTH AHEAD OF A WARM FRONT ACROSS THE CAROLINAS. THIS MAY LEAD TO AREAS OF MVFR CIGS AT TIMES EARLY THIS MORNING BEFORE CLOUDS START TO MIX OUT WITH HEATING. COULD ALSO SEE AN ISOLATED SHRA VICINITY KDAN/KLYH THIS MORNING AS OUTFLOW WORKS NORTH FROM EARLIER SHRA SO INCLUDING A MENTION THERE. OTRW FOG REMAINS LIMITED DUE TO LACK OF RADIATIONAL COOLING OVERNIGHT WITH ONLY SPOTTY COVERAGE THAT COULD SPILL A BRIEF PERIOD OF MVFR VSBYS INTO THE VALLEYS AROUND KLWB/KBCB. OTRW EXPECTING ANY FOG/STRATUS TO BURN OFF BY MID MORNING GIVING WAY TO CU BUILDUPS UNDER CONTINUED INCREASING LOW LEVEL MOISTURE. THIS SHOULD BRING PERIODS OF 4-6K FT CIGS AT TIMES ACROSS THE REGION BUT STILL APPEARS MAINLY VFR DURING THE AFTERNOON UNDER SW FLOW AT 7-15 KTS. AS THE FRONT TO OUR SOUTH MAKES ITS WAY BACK INTO THE REGION THIS AFTERNOON...WILL GET SOME WIDELY SCATTERED SHOWERS/STORMS GOING...ESPCLY EAST. HOWEVER GIVEN MORE ISOLATED NATURE AND POTENTIAL FOR COVERAGE TO NOT TAKE PLACE UNTIL EARLY THIS EVENING...WILL CONTINUE TO LEAVE OUT ANY SHRA/TSRA MENTION UNTIL AROUND 00Z/8PM. SHOWERS AND STORMS THAT DO FORM THURSDAY EVENING MAY LINGER INTO THE OVERNIGHT BEFORE FADING EARLY FRIDAY AS AN IMPULSE PASSES BY TO THE NE AND A WEAK COLD FRONT DROPS SOUTH INTO THE AREA. BANDS OF DEEPER CONVECTION COULD BRING PERIODS OF SUB-VFR INTO THE OVERNIGHT TONIGHT WITH LATE NIGHT FOG DEVELOPMENT LIKELY AS WELL ONCE CONVECTION FADES. GIVEN HIGHER LIKELIHOOD OF SEEING MORE WIDESPREAD CONVECTION OUT WEST AND OVER THE NE...ADDED IN A VCTS MENTION AT KBLF/KLWB/KLYH THIS EVENING...WITH A PREVAILING MVFR GROUP IN SHRA PRIOR TO MIDNIGHT. ELSEWHERE TOO UNCERTAIN TO INCLUDE ANY CONVECTION AFTER SUNSET...BUT APPEARS SCATTERED SHRA/TSRA COULD LINGER ACROSS MUCH OF THE REGION WELL INTO THE EARLY MORNING HOURS OF FRIDAY. EXTENDED AVIATION DISCUSSION... FRIDAY...SURFACE COLD FRONT WILL SINK TO THE SOUTH DURING THE DAY AS MUCH OF THE REGION SLIPS IN BETWEEN SHORTWAVE ENERGY HEADING OFFSHORE AND THE NEXT MAIN UPPER SYSTEM OVER THE MIDWEST. THIS COULD ACT TO BRING LESS IN THE WAY OF SHOWERS BUT PERIODS OF MVFR CIGS APPEAR LIKELY AS THE FLOW TURNS MORE EASTERLY DURING THE DAY. AN UPPER TROUGH STALLS AND DEEPENS OVER THE MIDWEST WITH A PERSISTENT BAROCLINIC ZONE ACROSS OUR REGION FRIDAY NIGHT INTO EARLY SATURDAY...FOLLOWED BY A STRONG COLD FRONT BY SATURDAY EVENING. THIS SHOULD ALLOW FOR MORE WIDESPREAD SHOWERS AND STORMS INCLUDING WIDESPREAD SUB-VFR CONDITIONS INTO EARLY SATURDAY EVENING. THIS SYSTEM EXITS ON SUNDAY WITH DRIER AIR SPILLING IN BEHIND THE FRONT ON GUSTY NW WINDS ALLOWING FOR A RETURN TO MOSTLY VFR OUTSIDE OF THE WESTERN UPSLOPE LOCATIONS SUNDAY AFTERNOON. WEAK HIGH PRESSURE SHOULD FINALLY BRING MORE IN THE WAY OF WIDESPREAD VFR MONDAY AHEAD OF THE NEXT COLD FRONT SET TO ARRIVE WITH MORE SHOWERS MONDAY EVENING/OVERNIGHT. && .EQUIPMENT... THE NOAA WEATHER RADIO IN LYNCHBURG...BROADCASTING ON A FREQUENCY OF 162.550 MHZ...IS WORKING ON THE SECONDARY TRANSMITTER. TECHNICIANS CONTINUE TO WORK ON THE ISSUE AND HAVE ADVISED THAT BOTH TRANSMITTERS WONT BE FULLY OPERATIONAL UNTIL THURSDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS/JH NEAR TERM...JH/NF SHORT TERM...RCS LONG TERM...AMS AVIATION...DS/JH/MBS EQUIPMENT...DS
Hazardous weather outlook, Jun 25, 3:57 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 357 PM EDT THU JUN 25 2015 VAZ011-018>020-022>024-WVZ042>044-507-508-262000- GILES-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER- SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 357 PM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORM THIS AFTERNOON AND EVENING. THE PRIMARY THREAT IS DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY NIGHT THROUGH SATURDAY AFTERNOON ...SHOWERS AND STORMS BECOME MORE WIDESPREAD. A FEW STORMS COULD BECOME STRONG TO SEVERE. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE DURING. BEYOND SATURDAY...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>004-018>020-VAZ007-009-010-012>017-032-262000- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK- 357 PM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STORMS LATER THIS AFTERNOON THIS EVENING COULD BECOME STRONG...WITH ISOLATED SEVERE STORMS POSSIBLE. GUSTY...TO POTENTIALLY DAMAGING WIND IS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY NIGHT THROUGH SATURDAY NIGHT...THERE WILL BE WIDESPREAD SHOWERS AND THUNDERSTORMS. STRONG TO SEVERE STORMS MAY OCCUR DURING THIS TIME. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ033>035-043>047-058-059-262000- ROCKINGHAM-CASWELL-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 357 PM EDT THU JUN 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. LATE THIS AFTERNOON INTO TONIGHT...THERE IS AN ENHANCED THREAT OF SEVERE STORMS. DAMAGING WINDS WILL BE THE MAIN THREAT ALONG WITH SOME HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY NIGHT THROUGH SATURDAY NIGHT...THERE WILL BE WIDESPREAD SHOWERS AND THUNDERSTORMS. STRONG TO SEVERE STORMS MAY OCCUR SATURDAY AFTERNOON AND EVENING. THERE IS ALSO THE POTENTIAL FOR HEAVY RAIN WITH LOCALIZED FLOODING DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jun 25, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT THU JUN 25 2015
VAZ033-034-044-252100-
BEDFORD-PITTSYLVANIA-FRANKLIN-
421 PM EDT THU JUN 25 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PITTSYLVANIA AND
EAST CENTRAL FRANKLIN COUNTIES...
AT 419 PM EDT...A STRONG THUNDERSTORM WAS NEAR WESTERN SMITH MOUNTAIN
LAKE...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PENHOOK...
NORTH SHORE...
PITTSVILLE...
UNION HALL...
AND AJAX.
HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE PONDING
OF WATER ON ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING. LIGHTNING CAN
STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
LAT...LON 3703 7990 3710 7989 3707 7943 3706 7944
3706 7941 3687 7949
TIME...MOT...LOC 2019Z 280DEG 24KT 3704 7980
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:29 PM EDT | Special Weather Statement | RNK | Buckingham | 46 min |
| Jun 25, 4:29 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 46 min |
| Jun 25, 5:12 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 63 min |
| Jun 25, 6:01 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 59 min |
| Jun 25, 7:58 PM EDT | Special Weather Statement | RNK | Fluvanna | 47 min |
| Jun 25, 6:29 PM EDT | Special Weather Statement | RNK | Caswell | 31 min |
| Jun 25, 6:53 PM EDT | Special Weather Statement | RNK | Caswell | 22 min |
| Jun 25, 7:14 PM EDT | Special Weather Statement | RNK | Caswell | 31 min |
| Jun 25, 7:45 PM EDT | Special Weather Statement | RNK | Caswell | 30 min |
Nearby
Special Weather Statements in Virginia, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.